0
TECHNICAL PAPERS

Adaptive Control of Nonlinear, Uncertain Systems Using Local Function Estimation

[+] Author and Article Information
T.-J. Yeh

Department of Power Mechanical Engineering, National Tsing Hua University, Hsinchu, Taiwan

K. Youcef-Toumi

Department of Mechanical Engineering, Massachusetts Institute of Technology, Cambridge, MA 02139

J. Dyn. Sys., Meas., Control 120(4), 429-438 (Dec 01, 1998) (10 pages) doi:10.1115/1.2801483 History: Received August 01, 1995; Online December 03, 2007

Abstract

An adaptive control scheme is proposed for controlling a certain class of nonlinear, uncertain systems. When a local approximation of the system function using its Taylor’s expansion is possible, this scheme provides an adaptation law to estimate such an approximation. With a proper sampling rule, the neighborhood of approximation can be moved from time to time in order to capture the fast changing system dynamics. Practical implementation issues are also considered to avoid exciting the unmodeled dynamics, to reduce the noise sensitivity, and accommodate the various signal levels in the system response. The important features and performance of the proposed controller are illustrated through simulations and experimental results associated with a magnetic bearing system.

Copyright © 1998 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In